Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 87, NWS Bismarck, ND

June 14, 2006Slope County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2006, 8:03 PM MDT for Slope County, North Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2006, 8:03 PM MDT (02:03 UTC)
Expired
Jun 14, 2006, 8:36 PM MDT
In force
33 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Slope County, ND

The radar

The Bismarck radar (KBIS), 209 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 5:14 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-372 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 150203
SVRBIS
NDC087-150245-
/O.NEW.KBIS.SV.W.0087.060615T0203Z-060615T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM MDT WED JUN 14 2006

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SLOPE COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 845 PM MDT

* AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES WEST OF AMIDON...OR ABOUT 21 MILES NORTH OF BOWMAN...AND
  MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF AMIDON AROUND 815 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4649 10371 4632 10334 4662 10292 4663 10365

$$
TWH
1 follow-up statement
000 
WWUS53 KBIS 150236
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT WED JUN 14 2006

NDC087-150245-
/O.CAN.KBIS.SV.W.0087.000000T0000Z-060615T0245Z/
SLOPE ND-
835 PM MDT WED JUN 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SLOPE COUNTY HAS BEEN 
CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT THURSDAY MORNING
FOR WESTERN NORTH DAKOTA.

LAT...LON 4649 10371 4632 10334 4662 10292 4663 10365

$$
TWH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:10 PM MDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jun 14, 2:10 PM MDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT WED JUN 14 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
A RIDGE OVER EASTERN NORTH DAKOTA AND A CLOSED LOW OVER MONTANA WILL
PUT NORTH DAKOTA UNDER THE PRIME UPPER DIFFLUENT AREA. ADD A STRONG
SHORT WAVE TO THE MIX TONIGHT AND CONDITIONS BECOME FAVORABLE FOR
SEVERE THUNDERSTORMS. BASED ON CURRENT CAP AND NIGHTTIME ARRIVAL OF
THE SHORT WAVE THIS SHOULD BE A LATE NIGHT EVENT FOR OUR FORECAST
AREA. ACTIVITY WILL BE ONGOING THURSDAY MORNING IN OUT EASTERN
ZONES...WHILE A DRY SLOT WILL LIMIT ACTIVITY IN THE WEST. BY
THURSDAY NIGHT AND FRIDAY MOISTURE WILL RETURN AND THE APPROACH OF
THE UPPER LOW SHOULD DESTABILIZE THE ATMOSPHERE ENOUGH FOR ANOTHER
ROUND OF CONVECTION.

.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT
AN UPPER LEVEL RIDGE WILL DEVELOP SUNDAY THEN MOVE SLOWLY EAST. BY
MONDAY AFTERNOON THE RIDGE WILL BE EAST OF THE FORECAST AREA WITH
ANOTHER SURFACE LOW ON THE LEE OF THE ROCKIES PROVIDING SURFACE
CONVERGENCE FOR DEVELOPMENT OF THUNDERSTORMS. THIS SHOULD MOVE OVER
THE FORECAST AREA MONDAY NIGHT. TUESDAY AND WEDNESDAY...THE FLOW
ALOFT WILL TURN ZONAL WITH WEAK SURFACE FEATURES.  CONSEQUENTLY...
CHANCE OF TSTMS WILL BE DIMINISHED AND WILL NOT MENTION AT THIS
TIME. WILL SEE A BUMP OF MAX TEMPS ON MONDAY IN THE WARM ADVECTION
AHEAD OF THE LOW...OTHERWISE TEMPS SHOULD REMAIN NEAR NORMAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RSL/TSW
Hazardous weather outlook, Jun 14, 3:48 AM MDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CDT WED JUN 14 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
448 AM CDT WED JUN 14 2006 /348 AM MDT WED JUN 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN MONTANA AND
WYOMING TODAY...WILL SLIDE EAST ACROSS THE FORECAST AREA THIS
EVENING AND OVERNIGHT. AS A RESULT...STRONG TO SEVERE
THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS THE FORECAST
AREA...WITH THE PRIMARY SEVERE WEATHER THREAT BEING LARGE HAIL
AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS THE LOW PRESSURE TROUGH MOVES EAST THURSDAY MORNING AND
AFTERNOON...THERE REMAINS A CHANCE FOR STRONG TO SEVERE STORMS
ACROSS THE EASTERN THIRD OF THE FORECAST AREA INTO EARLY THURSDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND
TONIGHT...THEN POSSIBLE FOR THURSDAY AFTERNOON.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:52 PM MDTSevere Thunderstorm WarningBISGolden Valley53 min
Jun 14, 6:53 PM MDTSevere Thunderstorm WarningBISBowman, Slope67 min
Jun 14, 6:57 PM MDTTornado WarningBISGolden Valley28 min
Jun 14, 7:45 PM MDTSevere Thunderstorm WarningBISGolden Valley60 min
Jun 14, 8:08 PM MDTSevere Thunderstorm WarningBISBillings67 min
Jun 14, 11:24 PM MDTSevere Thunderstorm WarningBISGolden Valley36 min
Jun 14, 11:27 PM MDTSevere Thunderstorm WarningBISMcKenzie48 min
Jun 15, 12:33 AM MDTSevere Thunderstorm WarningBISStutsman42 min
Jun 15, 2:02 AM MDTSevere Thunderstorm WarningBISFoster28 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.